Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2015, 3:58 PM CDT for Worth County, Missouri. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 10, 2015, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Worth County, MO
The radar
The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:10 PM CDT | HAIL 1 | 5 Ne Sheridan, MO | |
| Jun 10, 4:15 PM CDT | HAIL 1.25 | 5 Ne Sheridan, MO | |
| Jun 10, 4:25 PM CDT | HAIL 0.75 | 3 Nw Grant City, MO | ALSO 50 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353
WUUS53 KEAX 102058
SVREAX
MOC227-102145-
/O.NEW.KEAX.SV.W.0083.150610T2058Z-150610T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WORTH COUNTY IN NORTHWEST MISSOURI...
* UNTIL 445 PM CDT
* AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF GRANT CITY...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN WORTH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4050 9432 4048 9463 4057 9463 4058 9433
TIME...MOT...LOC 2058Z 265DEG 10KT 4054 9457
HAIL...1.25IN
WIND...60MPH
$$
MJ3 follow-up statements
102
WWUS53 KEAX 102117
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 PM CDT WED JUN 10 2015
MOC227-102145-
/O.CON.KEAX.SV.W.0083.000000T0000Z-150610T2145Z/
WORTH MO-
417 PM CDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WORTH
COUNTY UNTIL 445 PM CDT...
AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
GRANT CITY...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL WORTH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4050 9432 4048 9463 4057 9463 4058 9433
TIME...MOT...LOC 2118Z 259DEG 15KT 4051 9457
HAIL...1.25IN
WIND...60MPH
$$
MJ724
WWUS53 KEAX 102139
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 PM CDT WED JUN 10 2015
MOC227-102145-
/O.CON.KEAX.SV.W.0083.000000T0000Z-150610T2145Z/
WORTH MO-
439 PM CDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WORTH
COUNTY UNTIL 445 PM CDT...
AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GRANT CITY...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL WORTH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4050 9432 4048 9463 4057 9463 4058 9433
TIME...MOT...LOC 2139Z 259DEG 15KT 4050 9452
HAIL...1.25IN
WIND...60MPH
$$
MJ599 WWUS53 KEAX 102144 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 444 PM CDT WED JUN 10 2015 MOC227-102154- /O.EXP.KEAX.SV.W.0083.000000T0000Z-150610T2145Z/ WORTH MO- 444 PM CDT WED JUN 10 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WORTH COUNTY WILL EXPIRE AT 445 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4050 9432 4048 9463 4057 9463 4058 9433 TIME...MOT...LOC 2144Z 259DEG 15KT 4050 9449 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:37 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 10, 3:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT Wed Jun 10 2015 .DISCUSSION... Issued at 337 PM CDT WED JUN 10 2015 Mid 70s dewpoints have made their first appearance of the season and are yielding heat index values as high as 105. This has also led to an airmass that is strongly to extremely unstable across much of the area with MLCAPE values over 4000 J/kg. This is setting the stage for some potentially strong to severe storms that could develop near or just south of a boundary over southern IA through the evening, mainly north of the US-36 corridor. Shear values are very weak across this area so widespread and long-lived severe storms are unlikely. There could be a few updrafts briefly capable of producing severe hail, but the primary threat will be quick damaging downburst winds with dry air aloft producing extreme values of downdraft CAPE and other downburst indices. These storms should also produce far-reaching outflow boundaries that will probably bring the storm threat to an end later this evening as the sun goes down. Another round of storms is possible late tonight when a mid-level shortwave will push out of the Rockies and into our area. An accompanying low-level jet will focus the heaviest precipitation well to our north across northern Nebraska into northern Iowa. However with a trailing vorticity lobe reaching further south into our area, a weakening band of showers and storms could make it as far east as western Missouri before gradually falling apart once the shortwave exits the area by mid morning. If clouds and precipitation clear out early enough, temperatures could rebound back to the upper 80s and lower 90s with heat index values pushing 100 degrees, especially near and south of the Missouri River. A cold front will sag into northern KS and northwest MO Thursday evening and will likely spark additional showers and thunderstorms. Shear will be a bit higher with this system so a few strong to severe storms could occur across areas mainly northwest of I-35 especially if the airmass can destabilize sufficiently behind Thursday morning's clouds and precipitation. Cold front should be moving fast enough to prevent a widespread heavy rain threat although pockets of heavy rain are certainly possible especially over northwest MO. Thursday night's cold front will stall just to our south on Friday then slowly lift back north over the weekend. Meanwhile a steady stream of weak impulses embedded in southwest upper flow will likely bring several rounds of rain and storms over the weekend and into early next week. Deep moisture will increase through this time and heavy rain/flooding could become an issue over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1220 PM CDT WED JUN 10 2015 Scattered storms expected to develop near the MO/IA border this afternoon. There is a slight chance some of these could develop south enough to impact the KC area this afternoon but these chances are only 20 percent or less. Otherwise dry weather expected most of the TAF period with storm chances returning tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 511 AM CDT WED JUN 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 511 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT POP-UP THUNDERSTORMS ACROSS NORTHERN MISSOURI THIS EVENING WILL HAVE THE CAPABILITY OF PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING...GUSTY TO DAMAGING WINDS...AND HAIL...POSSIBLY LARGE. WHILE THE RISK FOR TORNADOES IS LOW...THEY CANNOT BE RULED OUT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE IN THE FORECAST FOR THURSDAY WITH SIMILAR HAZARDS POSSIBLE. THE END OF THIS WEEK THROUGH EARLY NEXT WEEK WILL BE ANOTHER ACTIVE WEATHER PERIOD WITH FLOODING CONCERNS INCREASING THIS WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 10, 3:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT WED JUN 10 2015
MOZ003-102130-
WORTH MO-
353 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH COUNTY UNTIL 430
PM CDT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GRANT CITY...OR 21 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANT CITY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4048 9431 4047 9461 4047 9463 4057 9463
4058 9435
TIME...MOT...LOC 2054Z 264DEG 10KT 4054 9455
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:53 PM CDT | Special Weather Statement | EAX | Worth | 37 min |
| Jun 10, 4:29 PM CDT | Areal Flood Advisory | EAX | Nodaway, Worth | 4 hr |
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 30 min |
| Jun 10, 4:50 PM CDT | Special Weather Statement | EAX | Worth | 40 min |
| Jun 10, 5:33 PM CDT | Special Weather Statement | EAX | Harrison | 42 min |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 24 min |
| Jun 10, 5:59 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.